[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.166.5.76. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
June 1980

Penicillamine-Induced Pemphigus

Author Affiliations

From the Departments of Dermatology (Drs Trau, Schewach-Millet, Gold, and Feinstein) and Oral and Maxillo-Facial Surgery (Dr Horowitz) and the Rheumatology Clinic (Dr Kaplinsky), Chaim Sheba Medical Center, Tel-Hashomer, Israel, and Sackler School of Medicine, Tel-Aviv University, Israel.

Arch Dermatol. 1980;116(6):721-722. doi:10.1001/archderm.1980.01640300109033
Abstract

The first case of penicillamine-induced pemphigus in a patient with Wilson's disease was reported by

Degos et al1 in 1969. This was followed by many other reports of pemphigus (usually foliaceus or erythematosus), occurring mainly in patients treated with penicillamine for rheumatoid arthritis (RA). We present here a case of pemphigus vulgaris, probably induced by penicillamine that affected only the oral mucosa.

Report of a Case  A 50-year-old woman was hospitalized at the Dermatology Service of the ChaimSheba Medical Center, Tel-Hashomer, Israel, in December 1978 because of a sore throat, difficulty swallowing, and painful, recurrent erosions of the oral mucosa that had appeared six weeks previously. Her history indicated classic seropositive RA that had begun four years earlier, and for which she had received anti-inflammatory drugs and intramuscular gold sodium thiomalate therapy (50 mg once a week for 14 months). In March 1977, she began receiving gradually increasing

First Page Preview View Large
First page PDF preview
First page PDF preview
×